Journal Article

Gompertz-Makeham life expectancies: expressions and applications

Missov, T. I., Lenart, A.

Theoretical Population Biology, 90, 29-35 (2013)


Keywords: mathematical demography


In a population of individuals, whose mortality is governed by a Gompertz-Makeham hazard, we derive closed-form solutions to the life-expectancy integral, corresponding to the cases of homogeneous and gamma-heterogeneous populations, as well as in the presence/absence of the Makeham term. Derived expressions contain special functions that aid constructing high-accuracy approximations, which can be used to study the elasticity of life expectancy with respect to model parameters. Knowledge of Gompertz–Makeham life expectancies aids constructing life-table exposures.